Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Suffering from yellow fever, typhoid and meningitus jabs. Have elevated GT levels of 76. Is this dangerous?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Hello, I have elevated GT levels of 76. Is this dangerous? I have had 3 physicals since march with blood work and this was the first one that was elevated. I have just had 3 days before my blood work my yellow fever, MMR,thyphoid, tetanus/diptheria, and meningitus jabs. I also have been taking high protien (40 grams per shake) shakes per day as I exercise 6 days per week. I drink about 14 ounces of spirit per week and probably 2 pints of beer also. Always before dinner
Posted Fri, 24 Aug 2012 in Liver and Gall Bladder
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
Please do not panic as your GGT levels are only moderately increased (76), the usual normal range being 0-50.If your other liver function tests like Ast, Alt etc are normal then there is a possibility of this being a temporary raise .
Even small amounts of alcohol within 24 hours of your GGT test may cause a temporary increase in the GGT. If this occurs, your doctor may want to repeat the test. Prescription medications and smoking may also increase the levels.
Considering you are a health conscious individual you can cut out some starchy food or sugar from your diet, minimize or abstain from alcohol ,increase the intake of essentialfatty acids ( omega fatty acids)and get a retest after a month . I think it should come back as normal then , if not then you should consult your doctor for a thorough evaluation to rule out any insidious liver disorder like gallstone or fatty liver.
As of now it is not worrisome at all and if you are asymptomatic then nothing needs to be done .
Hope I have answered your query .
I'll be available for any follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor